Idaho, 2010Wildfire in Idaho, August 27 to 28, 2010
August 27 to 28, 2010 · NWS PIH · 1 event in 1 county or zone
A fire which began 1 mile northeast of Atomic City burned 14,139 acres on the INL site. The fire temporarily closed Highway 20 and non-essential personnel were evacuated from the site.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fire which began 1 mile northeast of Atomic City burned 14,139 acres on the INL site. The fire temporarily closed Highway 20 and non-essential personnel were evacuated from the site.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 27, 12:45 PM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 27, 12:45 PM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
145 PM MDT FRI AUG 27 2010
.DISCUSSION...UPPER TROF OVER THE PAC NW WILL GET ANOTHER BOOST AS A
WAVE ROTATES THRU THE BASE ON SATURDAY. THIS WILL AMPLIFY THE TROF
AND ANCHOR IT OVER THE WRN US THRU THE WEEKEND. TSTMS POPPING UP
OVER THE SE HIGHLANDS JUST N OF THE FRONTAL BOUNDARY...WHICH HAS
BECOME STATIONARY ACROSS NORTHERN UT/SW WY. CHANCES FOR PRECIP WILL
GO FROM THE SE PART OF THE FCST AREA TONIGHT...TO THE ENTIRE FCST
AREA BY SAT EVE. SHOWERY PRECIP WILL CONTINUE THRU MON...WHEN THE
TROF FLATTENS AND MOVES OFF TO THE EAST. DURING THIS TIME... TEMPS
WILL REMAIN BELOW NORMAL. SHOWERS WILL CONTINUE INTO TUE FOR THE FAR
NORTHERN PARTS OF THE FCST AREA. BY TUE NIGHT...BROAD RIDGING BUILDS
OVER THE ROCKIES. THIS WILL RESULT IN A RETURN TO DRY CONDITIONS AND
WAMRER TEMPS. HEDGES
&&
.AVIATION...WE ARE STILL WATCHING BREEZY CONDITIONS ACROSS PORTIONS
OF EASTERN IDAHO...WITH THE STRONGEST WINDS THROUGH EVENING ACROSS
THE UPPER SNAKE PLAIN. SHOWERS AND THUNDERSTORMS FOR TONIGHT WILL BE
CONFINED TO THE SOUTHERN AND EASTERN MOUNTAINS. TAFS FOR KPIH...KIDA
AND KBYI ALL CONTAIN VCTS OR VCSH THROUGH SATURDAY MORNING WITH
CHANCES FOR THUNDERSTORMS INCREASING FOR THE AFTERNOON AND EVENING.
KSUN WILL NOT SEE ANYTHING DEVELOPING UNTIL LATE AFTERNOON INTO
SATURDAY EVENING. THE CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS
WILL CONTINUE THROUGH SUNDAY. DESPITE THE FORECAST...VFR CONDITIONS
WILL DOMINATE EXCEPT FOR ANY STORMS THAT WOULD END UP PRODUCING
HEAVY RAINFALL AND GUSTY WINDS THAT MIGHT REDUCE VISIBILITY. KEYES
&&
.FIRE WEATHER...WE ARE WATCHING A SLOW MOVING SYSTEM THROUGH THE
FIRST PART OF NEXT WEEK. SHOWERS AND WIDELY SCATTERED THUNDERSTORMS
THROUGH SATURDAY MORNING WILL BE MAINLY CONFINED TO THE SOUTHERN AND
EASTERN MOUNTAINS. OTHER AREAS WILL BE LOOKING AT 10 PERCENT CHANCE
OR LESS OF SOMETHING DEVELOPING. AS THIS SYSTEM
APPROACHES...COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE.
FOR THE CENTRAL MOUNTAINS AND ZONES 409/412...THIS WILL NOT HAPPEN
UNTIL LATE AFTERNOON. WITH THE COVERAGE OF THUNDERSTORMS
FORECASTED...A RED FLAG WARNING WILL BE ISSUED FOR ZONE 410 FOR THE
AFTERNOON HOURS UNTIL MIDNIGHT. SINCE THERE IS STILL SOME
UNCERTAINTY IN TIMING FARTHER WEST...WE ARE GOING WITH JUST A FIRE
WEATHER WATCH IN ZONES 409 AND 412. THE UNCERTAINTY TIMING IN THOSE
ZONES WOULD CERTAINLY AFFECT THE LIGHTNING POTENTIAL FOR THE WESTERN
HALF OF THOSE ZONES. FOR THE EASTERN PARTS...THERE APPEARS TO BE A
MUCH GREATER FOR LIGHTNING. A MIX OF WET AND DRY THUNDERSTORMS IS
FORECAST...WITH WIND GUSTS IN EXCESS OF 40 MPH POSSIBLE. WE WILL
ALSO SEE A FRONT WORK ACROSS THE AREA. WIND SPEEDS ARE NOT EXPECTED
TO BE AS STRONG THIS TIME. MOST AREAS TOMORROW WILL SEE WINDS 10-15
MPH SUSTAINED WITH GUSTS UNDER 25 MPH EXCEPT FOR THE SOUTHEAST
CORNER WHERE WINDS WILL BE CLOSER TO 20 MPH WITH GUSTS OF 30 TO 35
MPH POSSIBLE...EVEN OUTSIDE THUNDERSTORM AREAS. FOR SATURDAY
NIGHT...WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH ARE FORECAST AS
THE FRONT PASSES BUT SHOULD NOT LAST VERY LONG. SHOWERS AND
THUNDERSTORMS WILL CONTINUE ON SUNDAY. ISOLATED STORMS ARE
ANTICIPATED IN THE WESTERN FIRE ZONES WITH WIDELY SCATTERED POSSIBLE
IN THE EAST. KEYES
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FOR FIRE WX ZONE 410 FROM NOON MDT SATURDAY UNTIL
MIDNIGHT MDT SUNDAY.
FIRE WX WATCH FOR FIRE ZONES 409 AND 412 FROM 3 PM MDT SATURDAY
UNTIL MIDNIGHT MDT SUNDAY
LAKE WIND ADVISORY UNTIL 6 PM MDT THIS EVENING IDZ021.
&&
Hazardous weather outlook, Aug 27, 12:50 PM MST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
150 PM MDT FRI AUG 27 2010
IDZ017>025-031-032-280945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
150 PM MDT FRI AUG 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
BREEZY WEST-SOUTHWEST WINDS ARE EXPECTED THROUGHOUT THE AREA FOR
MUCH OF TODAY. A LAKE WIND ADVISORY IS IN EFFECT FOR AMERICAN FALLS
RESERVOIR UNTIL 6 PM. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL REMAIN IN THE PICTURE TODAY AND TONIGHT ALONG THE
EASTERN AND SOUTHERN HIGHLANDS AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A RED FLAG WARNING IS IN EFFECT FROM NOON MDT SAT UNTIL MIDNIGHT SUN
FOR THE UPPER SNAKE RIVER PLAIN DUE TO SCATTERED THUNDERSTORMS. A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE EASTERN MAGIC VALLEY AND
ADJACENT SOUTHERN HIGHLANDS FROM 3 PM MDT SAT UNTIL MIDNIGHT MDT SUN
DUE TO THUNDERSTORMS
A BROAD TROUGH WILL CONTINUE TO SLOWLY SLIDE ACROSS THE REGION
THIS WEEKEND AND INTO EARLY NEXT WEEK. THE BEST POTENTIAL FOR
SHOWERS AND THUNDERSTORMS WILL BE ON SATURDAY AND SUNDAY WITH THE
MAIN FOCUS ACROSS HIGHER ELEVATIONS. MUCH COLDER AIR WILL WORK
INTO THE AREA THIS WEEKEND WITH HIGHS ONLY EXPECTED IN THE 60S
AND 70S BY SATURDAY. A DRYING AND WARMING TREND RETURNS BY MID
WEEK NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, Upper Snake River Plain
- When
- August 27, 2:00 PM MST to August 28, 11:00 PM MST
- Where
- Upper Snake River Plain forecast zone
- Reported by
- Park/Forest Service
A fire which began 1 mile northeast of Atomic City burned 14,139 acres on the INL site. The fire temporarily closed Highway 20 and non-essential personnel were evacuated from the site.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Michigan, August 27, 20101 death · 1 event
- Hail and Damaging Winds in Georgia, August 27, 2010$292,000 · 1 in hail · 7 events
- Hail and Damaging Winds in California, August 27, 2010$46,000 · 1.75 in hail · 4 events
- Hail and Damaging Wind in Arizona, August 27, 2010$25,000 · 1 in hail · 2 events
- Hail and Damaging Wind in South Carolina, August 27, 2010$20,000 · 60 kt wind · 2 events
- Flash Flooding and High Wind in Utah, August 27 to 29, 201050 kt wind · 5 events
- Hail and Damaging Wind in North Carolina, August 27, 20101 in hail · 2 events
- Flash Flood and Heavy Rain in Arizona, August 27, 20102 events
- Waterspout in South Atlantic Coastal Waters, August 27, 20101 event
- Waterspout in South Atlantic Coastal Waters, August 27, 20101 event
- Damaging Wind in North Carolina, August 27, 201050 kt wind · 1 event
- Flash Flood in Arizona, August 27, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259074.